Skip to main content

Face masks and social distancing: Due to the rising prevalence of COVID-19 in our communities, we strongly encourage healthcare staff and visitors to wear a face covering in all of our settings, particularly in clinical areas and those with high footfall. Please exercise a common-sense approach and personal responsibility to help us reduce the impact of COVID-19 on our patients, workforce and services. In addition to wearing a face covering, it is important to continue to maintain social distancing where possible. Thank you for your continued support and co-operation at this time. We continue to regularly review our advice based on prevalence in our communities and our hospitals.

Overdoses - warning update

A person has now died following a spate of drug overdoses in the Swansea Bay area.

There have now been 12 overdose cases in the area since Wednesday, prompting further urgent warnings about the dangers of taking drugs. Sadly, one person has died today (Saturday 10th July.) The cause of death is currently being investigated.

While initially people were warned about fake anti-anxiety drugs possibly being linked to the overdoses, it is still not clear what is behind the incidents, and other drugs could be involved.

People are being urged to be extremely cautious about taking any drugs.

Swansea Bay University Health Board Director of Public Health, Keith Reid, said:

“I would like to offer my sincere condolences to the family and friends of the person who has died.  It’s important that we see drug use primarily as a public health problem and recognise its very real impact on individuals and families in our communities.

“This number of overdose cases in such a short time is highly concerning, and we don’t know clearly yet what drug or drugs may be behind it.

“So we are advising people to take extreme care.  If you are using drugs, then please exercise great caution - especially if you have changed your supplier recently or you have been offered, or are using, a new drug.”

Morriston Hospital Emergency Department Consultant Adrian Stallwood, said that most of the doctors from the ED, and almost all members of the intensive care and anaesthetics teams, had been involved in the care of the patients. This was on top of the work of an already busy and full Emergency Department.

He added: “We have sadly heard that these drugs have led to a death, which is a tragic waste of a life full of potential.”

People are advised to go to https://www.newidcymru.co.uk/staying-safe/ for advice on harm reduction for a number of drugs.

Find us on

Rydym yn croesawu gohebiaeth a galwadau ffôn yn y Gymraeg neu'r Saesneg. Atebir gohebiaeth Gymraeg yn y Gymraeg, ac ni fydd hyn yn arwain at oedi. Mae’r dudalen hon ar gael yn Gymraeg drwy bwyso’r botwm ar y dde ar frig y dudalen.

We welcome correspondence and telephone calls in Welsh or English. Welsh language correspondence will be replied to in Welsh, and this will not lead to a delay. This page is available in Welsh by clicking ‘Cymraeg’ at the top right of this page.